Georgia, 2007

Flash Flooding in Georgia, September 1 to 2, 2007

September 1 to 2, 2007 · NWS CHS · 9 events in 2 counties and zones

The presence of an area of surface low pressure southwest of the area, an approaching frontal boundary from the northwest, and abundant weak upper level disturbances in a deep tropically moist environment, resulted in heavy rainfall and flash flooding across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$26,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

The presence of an area of surface low pressure southwest of the area, an approaching frontal boundary from the northwest, and abundant weak upper level disturbances in a deep tropically moist environment, resulted in heavy rainfall and flash flooding across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Sep 1, 6:46 AM EST, 1 hour 39 minutes earlier.

Area forecast discussion, Sep 1, 6:46 AM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
746 AM EDT SAT SEP 1 2007

...TROPICAL LIKE RAINS FROM TIME TO TIME THIS HOLIDAY WEEKEND...

.SYNOPSIS...
A FRONTAL BOUNDARY WILL SLIP TOWARD THE AREA TODAY AND STALL
NEARBY THROUGH THE WEEKEND...WHILE SURFACE LOW PRESSURE REMAINS
CENTERED TO THE SOUTHWEST THROUGH EARLY NEXT WEEK. THESE SYSTEMS
WILL COMBINE TO PRODUCE UNSETTLED CONDITIONS THROUGH THE HOLIDAY
WEEKEND. HIGH PRESSURE WILL THEN BUILD INTO THE REGION FROM THE
NORTH BY THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
ISOLATED SHOWERS REMAIN OVER SOUTHEAST SC AND SOUTHEAST GA EARLY
THIS MORNING. A CLUSTER OF SHOWERS WITH EMBEDDED WEAK
THUNDERSTORMS HAS PERSISTED OVER BEAUFORT COUNTY AND THE ADJACENT
COASTAL WATERS FOR SEVERAL HOURS. THE PERSISTENCE OF WEAK
CONVECTION DURING THE OVERNIGHT HOURS IS EVIDENCE OF THE DEEPLY
SATURATED ENVIRONMENT...UPPER LEVEL ENERGY...AND CONTINUED
CONVERGENCE ACROSS THE REGION. THE PRESENCE OF A SURFACE LOW TO
THE SOUTHWEST...AN APPROACHING BOUNDARY TO THE NORTHWEST...AND
ABUNDANT WEAK UPPER LEVEL ENERGY WILL ALLOW THESE CONDITIONS TO
CONTINUE TODAY.

GFS AND NAM APPEAR TO DISAGREE ON THE MOVEMENT OF THE FRONTAL
BOUNDARY TO THE NORTHWEST...WITH GFS BRINGING THE BOUNDARY THROUGH
THE AREA TODAY AND NAM STALLING IT TO THE NORTH. WHETHER OR NOT
THE FRONT CROSSES THE FORECAST AREA THIS AFTERNOON...ITS
PROXIMITY WILL PROVIDE ADDITIONAL FORCING TO AN ENVIRONMENT
ALREADY CONDUCIVE TO WIDESPREAD THUNDERSTORMS AND HEAVY RAINFALL.

FEEL THAT SHOWERS AND THUNDERSTORMS ARE AGAIN POSSIBLE SIMILAR TO
FRIDAY...WITH THE ADDED INFLUENCE OF THE FRONTAL BOUNDARY. HAVE
CONTINUED LIKELY POPS SOUTHERN SECTIONS AND HIGH CHANCE POPS
NORTH...AS LOCATIONS FURTHER SOUTH WILL BE CLOSER TO THE SURFACE
LOW AND UPPER LEVEL ENERGY. THICK CLOUD COVER WILL SUPPRESS
DAYTIME HEATING AND INSTABILITY...SO THUNDERSTORMS THAT DEVELOP
THIS AFTERNOON ARE NOT EXPECTED TO REACH SEVERE LEVELS. MAIN
CONCERNS WILL BE HEAVY RAINFALL AND FLOOD POTENTIAL...AS PWAT
VALUES FOR TODAY WILL BE 2 INCHES AND GREATER.

COMMON GROUND BETWEEN THE MET AND MAV GUIDANCE WAS A DECREASING
TREND IN RAIN CHANCES TONIGHT. HAVE BROUGHT POPS DOWN TO A
MODERATE CHANCE ALL AREAS AFTER 00Z.

HIGH TEMPERATURES THIS AFTERNOON WILL BE AFFECTED BY THE SKY COVER
TRENDS. IF CLOUDS CAN BREAK UP A BIT MORE IN THE NORTHERN ZONES
TODAY...A TEMPERATURE GRADIENT MAY DEVELOP WITH HIGHS IN THE UPPER
80S TO THE NORTH AND MID 80S TO THE SOUTH. LOW TEMPERATURES
TONIGHT WILL RANGE FROM THE LOWER TO MID 70S AWAY FROM THE COAST.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
SURFACE HIGH PRESSURE TO THE NORTH WILL BEGIN TO PUSH AN INLAND
WEDGE THROUGH VIRGINIA AND THE CAROLINAS ON SUNDAY. THE SURFACE
LOW OVER THE NORTHEASTERN GOMEX WILL BEGIN TO WEAKEN...WHILE THE
AXIS OF DEEP MOISTURE MAKES A SLIGHT SHIFT NORTH. SHORTWAVE ENERGY
WILL CONTINUE TO MOVE THROUGH THE AREA INTO EARLY NEXT WEEK.
COMBINED WITH THE PERSISTENT MOISTURE AND FORCING FROM THE
LINGERING LOW PRESSURE AND FRONTAL BOUNDARY...EXPECT TO SEE A GOOD
CHANCE OF RAIN AND CLOUDS TO CONTINUE SUNDAY AND MONDAY...ESPECIALLY
SOUTH OF THE SAVANNAH RIVER. AT THIS POINT HAVE MAINTAINED HIGHEST
POPS ON SUNDAY...AS DRIER AIR BEGINS TO PUSH INTO THE AREA FROM
THE NORTH MONDAY AFTERNOON. LOCALIZED FLOODING WILL AGAIN BE THE
MAIN THREAT WITH DEVELOPING CONVECTION. A FLOOD WATCH MAY STILL BE
DEEMED NECESSARY BY SUBSEQUENT SHIFTS...BUT AT THIS TIME CONFIDENCE
IN THE TIMING AND LOCATION OF PERSISTENT HEAVY RAIN IS NOT HIGH
ENOUGH FOR ISSUANCE.

AS A RESULT OF HEAVY RAINFALL AND THICK CLOUD COVER...HIGH
TEMPERATURES ON SUNDAY WILL BE SUPPRESSED INTO THE LOWER TO MID
80S. AS CLOUDS AND RAIN CHANCES DECREASE A BIT ON MONDAY...AFTERNOON
TEMPERATURES WILL REACH THE UPPER 80S AWAY FROM THE COAST.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE
EXTENDED PERIOD THIS AFTERNOON. STALLED OUT FRONTAL BOUNDARY WILL
REMAIN THE DOMINANT WEATHER FEATURE THROUGH EARLY NEXT WEEK...BEFORE
HIGH PRESSURE BUILDS FROM THE NORTH FOR THE MIDDLE AND LATTER PART
OF THE UPCOMING WORK WEEK. EXPECT A RETURN TO MORE TYPICAL
DIURNALLY DRIVEN CONVECTION TUE THROUGH FRI...AND WILL KEEP SLGT
CHC/LOW CHC POPS GOING THROUGH THE PERIOD. TEMPERATURES THROUGH
THE EXTENDED ARE EXPECTED TO RUN NEAR TO SLIGHTLY BELOW CLIMO.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
MORE UNSETTLED WX THIS FCST PERIOD...WITH POTENTIAL FOR HEAVY
RAINS AND GUSTY WINDS IN THE STRONGER SHRA AND TSRA...ESP AT KSAV
WHERE MOISTURE IS A LITTLE HIGHER AND THEY ARE IN CLOSER PROXIMITY
TO LOW PRES.

LINGERING PRECIP AND MVFR CONDITIONS AT KCHS WILL EXIT THE AREA
BY LATE MORNING. COULD CERTAINLY EXPERIENCE MORE WET WX THIS AFTN
INTO TONIGHT...BUT TIMING IF DIFFICULT. THUS WENT WITH CB CLOUDS
AND VCSH FROM 15-19Z...FIGURING THAT CONVECTION NOW S OF KNBC OR
OTHER CONVECTION THAT FORMS WOULD BE IN THE AREA DURING THAT TIME.
THERE IS EVEN LOWER CONFIDENCE AFTER 19Z ON THE TIMING OF
PRECIP...THUS WE HAVE CARRIED CB CLOUDS BUT NO MENTION OF PRECIP.
LATER TAF ISSUANCES WILL MOST CERTAINLY NEED TO ADD PRECIP...AS
WELL AS GO WITH LOWER VSBYS AND/OR CIGS WHEN IT BECOMES MORE
APPARENT ON THE TIMING OF SHRA/TSRA.

BAND OF MODERATE TO HEAVY SHRA AND ISOLATED TSRA WILL MOVE INTO
KSAV EARLY IN THE FCST PERIOD FROM THE S...WITH CONDITIONS
LOWERING TO IFR AS IT MOVES THRU. ADDITIONAL BANDS OF CONVECTION
WILL DEVELOP AND/OR ADVECT IN THROUGHOUT THE DAY AND INTO
TONIGHT...SO HAVE CARRIED 6SM IN -SHRA THE REMAINDER OF THE FCST
PERIOD /ALONG WITH CB CLOUDS MUCH OF THE TIME/...FIGURING THAT
AMENDMENTS CAN BE USED TO WORK OUT THE UNCERTAINTY ON TIMING OF
THE LOWER CONDITIONS.

EXTENDED AVIATION OUTLOOK...COULD BE LOOKING AT PROLONGED PERIODS
OF MVFR OR IFR CONDITIONS THE REST OF THIS WEEKEND...WITH PWATS 2
TO 2.5 INCHES...STRONG MOISTURE CONVERGENCE AND GOOD LIFT EXPECTED.
IMPROVING CONDITIONS EXPECTED BY TUE AND WED.

&&

.MARINE...
ALREADY STARTING TO EXPERIENCE A SLIGHT TIGHTENING OF THE PRES
GRADIENT ACROSS THE COASTAL WATERS THIS MORNING...WITH ABOUT A 2 MB
SPREAD N TO S ACROSS THE AREA. LOW PRES TRYING TO TAKE SHAPE OVER
THE FL PANHANDLE AND STRONG HIGH PRES TO THE N IS CREATING AND WILL
CONTINUE TO CREATE A FURTHER PINCHING OF THE GRADIENT
TODAY...PERHAPS EVEN INTO TONIGHT AND SUN AS WELL. AS A RESULT...WE
ARE LOOKING AT HIGHER WINDS THAN PREVIOUSLY EXPECTED. FOR NOW IT
LOOKS LIKE THE HIGHEST WINDS AND SEAS WILL BE FOUND OVER THE CENTRAL
AND SRN WATERS TODAY...WHERE THE BEST PINCHING WILL TAKE PLACE. THUS
WE WILL RAISE A SCSEC HEADLINE FOR THE OUTER GA WATERS FOR SEAS 4 TO
5 FT THIS AFTN...AND INCREASE WINDS AND SEAS TO JUST BELOW SCSEC
CRITERIA  OVER AMZ354. WITH A LITTLE LESS GRADIENT FURTHER N WE WILL
CAP WINDS AT 15 OR 15-20 KT AND SEAS NO HIGHER THAN 3-4 FT.
HOWEVER...SHOULD THE PINCHED GRADIENT OCCUR FURTHER N OR STRENGTHEN
MORE OVER THE NEARSHORE GA WATERS...WE COULD SEE ADDITIONAL SCSEC
HEADLINES BECOME NECESSARY. IT IS ALWAYS DIFFICULT TO PINPOINT WHERE
THE BEST PINCHING WILL TAKE PLACE...SO THE SITUATION BEARS CLOSE
SCRUTINY.

LOW OVER THE FL PANHANDLE WILL MOVE LITTLE THRU SUN AS A COOL FRONT
TRIES TO WORK ITS WAY INTO AT LEAST THE SC WATERS DURING THIS TIME.
EVEN IF THE FRONT IS NOT ABLE TO PROGRESS THAT FAR S...THE HIGH TO
THE N WILL CONTINUE TO BRIDGE THE FRONTAL BOUNDARY AND MAINTAIN AN
ELY FLOW INTO EARLY NEXT WEEK. BETTER PINCHING OF THE PRES GRADIENT
LOOKS TO OCCUR OVER THE CENTRAL AND NRN WATERS TONIGHT AND
SUN...THUS WE HAVE SLIGHTLY HIGHER WINDS OVER THE THESE WATERS.

BY MON OR TUE THE HIGH TO THE N WILL TRY TO SHIFT S TOWARD THE AREA
AND THE PRES GRADIENT WILL RELAX.

HEAVY RAINS TO CAUSE REDUCED VSBYS TO LESS THAN 1 NM AT TIMES TODAY
AND WILL INCLUDE IN THE FCST.

RIP CURRENTS...ALTHOUGH THE LOCAL RIP CURRENT ANALYSIS IS INDICATING
A LOW RISK TODAY WE ARE CONCERNED ABOUT CONDITIONS ALONG THE GA
BEACHES...WHICH SEEMS TO HAVE THE BEST CHANCE OF EXPERIENCING A
PINCHING OF THE PRES GRADIENT. ALTHOUGH THERE WILL BE LITTLE IF ANY
SWELL...BASED ON A FCST FROM THE LOCAL WORKSHEET IN THE UPPER END
RANGE OF THE LOW RISK FOR SE GA BEACHES...TIDES ARE RUNNING ABOVE
PREDICTED LEVELS AND THE WINDS WILL BE MUCH HIGHER THAN RECENT DAYS
/APPROACHING 20 MPH/. BASED ON THESE CONDITIONS AND GIVEN THAT IT IS
A HOLIDAY WEEKEND /DESPITE THE POOR WX/...WOULD FEEL BETTER GOING
WITH A MODERATE RISK FROM TYBEE ISLAND SOUTH TO SAPELO. WILL
MAINTAIN LOW RISK ELSEWHERE...AND CLOSELY MONITOR FOR STRONGER WINDS
FURTHER N WHICH MAY ENHANCE THE RISK OVER THE SC BEACHES LATER
TODAY. AN ENHANCED RISK IS POSSIBLE AGAIN ON SUN...ESP IF WE CAN
GET ANY SMALL SWELLS TO DEVELOP.

&&

.TIDES/COASTAL FLOODING...
TIDES CONTINUE TO REMAIN SLIGHTLY ABOVE PREDICTED LEVELS...RUNNING
UP TO AROUND 0.5 TO 0.75 FT ABOVE AT VARIOUS NOS COASTAL
LOCATIONS. THE COMBINATION OF AN INCREASING ONSHORE WIND AND
BUILDING SURF WILL LEAD TO POSSIBLE SHALLOW COASTAL FLOODING
AROUND HIGH TIDE TODAY AND TONIGHT...ESP IF HEAVY RAINS ARE
ONGOING AT THE TIME. SINCE THE NEXT HIGH TIDE IS NOT UNTIL LATE
MORNING AND EARLY AFTN...WILL NOT INCLUDE ANY SHALLOW COASTAL
FLOODING HEADLINES WITH THE MORNING PACKAGE...BUT DAYTIME CREW
WILL CERTAINLY NEED TO CONSIDER IT WITH THE MORNING UPDATE.
ADDITIONAL SHALLOW COASTAL FLOODING IS AGAIN LIKELY ON SUN WITH A
SIMILAR WX PATTERN.

THESE CONDITIONS WILL ALSO LEAD TO MINOR BEACH EROSION AROUND THE
TIMES OF HIGH TIDE TODAY THRU AT LEAST SUN. WILL MAINTAIN MENTION IN
THE HWO.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

33/79
Hazardous weather outlook, Sep 1, 3:45 AM EST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
445 AM EDT SAT SEP 1 2007

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047>051-
020845-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
445 AM EDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN...THUNDERSTORMS MAY PRODUCE LOCALLY EXCESSIVE RAINFALL
TODAY. FLOOD WATCHES...WARNINGS OR ADVISORIES MAY BE NEEDED IF
PERSISTENT BANDS OF HEAVY RAIN DEVELOP.

COASTAL FLOODING AND BEACH EROSION...THE COMBINATION OF INCREASING
ONSHORE WINDS...BUILDING SURF AND PERIODS OF HEAVY RAIN MAY
PRODUCE SHALLOW COASTAL FLOODING AND MINOR BEACH EROSION
TODAY...ESPECIALLY AROUND THE TIMES OF HIGH TIDE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAVY RAIN...THUNDERSTORMS MAY PRODUCE LOCALLY EXCESSIVE RAINFALL
SUNDAY. FLOOD WATCHES...WARNINGS OR ADVISORIES MAY BE NEEDED IF
PERSISTENT BANDS OF HEAVY RAIN DEVELOP.

RIP CURRENTS...THERE MAY BE AN ENHANCED RISK OF RIP CURRENTS
ON AREA BEACHES SUNDAY THROUGH LABOR DAY...DUE TO PERSISTENT
ONSHORE WINDS AND SMALL SWELL.

COASTAL FLOODING AND BEACH EROSION...THE COMBINATION OF INCREASING
ONSHORE WINDS...BUILDING SURF AND PERIODS OF HEAVY RAIN MAY
PRODUCE SHALLOW COASTAL FLOODING AND MINOR BEACH EROSION THROUGH
LABOR DAY...ESPECIALLY AROUND THE TIMES OF HIGH TIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...WE DO
REQUEST ANY REPORTS OF FLOODING OR BEACH EROSION.

GAZ117-119-139-141-020845-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
445 AM EDT SAT SEP 1 2007

...MODERATE RISK OF RIP CURRENTS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN...THUNDERSTORMS MAY PRODUCE LOCALLY EXCESSIVE RAINFALL
TODAY. FLOOD WATCHES...WARNINGS OR ADVISORIES MAY BE NEEDED IF
PERSISTENT BANDS OF HEAVY RAIN DEVELOP.

RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY DUE
TO MODERATE TO STRONG ONSHORE WINDS. REFER TO THE SURF ZONE
FORECAST FOR ADDITIONAL INFORMATION.

COASTAL FLOODING AND BEACH EROSION...THE COMBINATION OF INCREASING
ONSHORE WINDS...BUILDING SURF AND PERIODS OF HEAVY RAIN MAY
PRODUCE SHALLOW COASTAL FLOODING AND MINOR BEACH EROSION
TODAY...ESPECIALLY AROUND THE TIMES OF HIGH TIDE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAVY RAIN...THUNDERSTORMS MAY PRODUCE LOCALLY EXCESSIVE RAINFALL
SUNDAY. FLOOD WATCHES...WARNINGS OR ADVISORIES MAY BE NEEDED IF
PERSISTENT BANDS OF HEAVY RAIN DEVELOP.

RIP CURRENTS...THERE MAY BE AN ENHANCED RISK OF RIP CURRENTS
ON AREA BEACHES SUNDAY THROUGH LABOR DAY...DUE TO PERSISTENT
ONSHORE WINDS AND SMALL SWELL.

COASTAL FLOODING AND BEACH EROSION...THE COMBINATION OF INCREASING
ONSHORE WINDS...BUILDING SURF AND PERIODS OF HEAVY RAIN MAY
PRODUCE SHALLOW COASTAL FLOODING AND MINOR BEACH EROSION THROUGH
LABOR DAY...ESPECIALLY AROUND THE TIMES OF HIGH TIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...WE DO
REQUEST ANY REPORTS OF FLOODING OR BEACH EROSION.

AMZ330-350-352-354-370-374-020845-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SOUTH SANTEE RIVER SC TO SAVANNAH GA EXTENDING FROM
20 NM TO 40 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
445 AM EDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN...THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN TODAY...
OCCASIONALLY REDUCING VISIBILITY TO BELOW 1 NM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAVY RAIN...THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN SUNDAY...
OCCASIONALLY REDUCING VISIBILITY TO BELOW 1 NM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 1, 4:30 AM EST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 AM EDT SAT SEP 1 2007

GAZ138>141-011015-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
530 AM EDT SAT SEP 1 2007

...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY AND LIBERTY
COUNTY THROUGH 615 AM EDT...

AT 528 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 30
TO 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
EULONIA TO 6 MILES SOUTHEAST OF SHELLMAN BLUFF...OR ALONG A LINE
EXTENDING FROM 13 MILES NORTH OF DARIEN TO 16 MILES NORTHEAST OF
DARIEN...MOVING NORTH AT 5 MPH.

AREAS IN AND AROUND CRESCENT...CROSSROADS...EULONIA...HALFMOON
LANDING...PINE HARBOR...RETREAT...RICEBORO...SHELLMAN BLUFF AND SOUTH
NEWPORT WILL BE IMPACTED THROUGH 615 AM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

33

The radar

The Charleston,SC radar (KCLX), 76 km away, was scanning. The volume nearest the first event began at 13:23 UTC.

Open the radar archive at this moment

Event by event

9 flash flood. Local standard time, as filed.

Flash Flood, Chatham

When
September 1, 8:25 AM EST to 9:25 AM EST
Where
Chatham County, Wilmington Is
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.970, -81.000

High water was reported on a property located on Omeler Loop.

Flash Flood, Chatham

When
September 1, 11:45 AM EST to 12:45 PM EST
Where
Chatham County, (Sav)savannah Intl A
Cause
Heavy Rain
Reported by
Public
Coordinates
32.130, -81.200

The public reported 1.5 ft of standing water at an underpass. Additionally, a major road in town was closed due to high water, and it was reported to be impassable by vehicles.

Flash Flood, Chatham

When
September 1, 5:48 PM EST to 6:48 PM EST
Where
Chatham County, Savannah
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.050, -81.080

The Chatham County 911 dispatch center reported approximately 15 streets or intersections blocked due to standing water. Law enforcement was blockading many of these areas as quickly as possible.

Flash Flood, Bryan

When
September 1, 11:48 PM EST to September 2, 12:48 AM EST
Where
Bryan County, 0.69 mi N of Richmond Hill
Cause
Heavy Rain
Reported by
County Official
Coordinates
31.940, -81.300

The Bryan County Warning Point reported that 10 roads were closed across the county due to flooding associated with heavy rainfall.

Flash Flood, Bryan

When
September 2, 3:42 AM EST to 4:42 AM EST
Where
Bryan County, 0.69 mi N of Richmond Hill
Cause
Heavy Rain
Reported by
County Official
Coordinates
31.940, -81.300

The Bryan County Warning Point reported that several roads were still closed and under water due to heavy rainfall across the county.

Flash Flood, Bryan

When
September 2, 6:50 AM EST to 7:50 AM EST
Where
Bryan County, 0.69 mi N of Richmond Hill
Cause
Heavy Rain
Property damage
$6,000
Reported by
County Official
Coordinates
31.940, -81.300

The Bryan County Warning Point reported numerous road closures across the county...especially in and around Richmond Hill. Several cars have been stalled and stranded due to the flash flooding.

Flash Flood, Bryan

When
September 2, 8:45 AM EST to 9:45 AM EST
Where
Bryan County, 0.69 mi N of Richmond Hill
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.940, -81.300

It was reported that Miner Drive was closed and blocked off in the Mulberry subdivision. Numerous streets were also reported to be closed on Main Street.

Flash Flood, Bryan

When
September 2, 8:50 AM EST to 9:50 AM EST
Where
Bryan County, 0.69 mi N of Richmond Hill
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
31.940, -81.300

It was reported that water was starting to rise into housing units in the Belfast Siding area of Richmond Hill.

Flash Flood, Bryan

When
September 2, 10:39 AM EST to 11:39 AM EST
Where
Bryan County, 0.69 mi N of Richmond Hill
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
31.940, -81.300

Law enforcement officials reported that numerous roads were closed due to high water in the Richmond Hill area of Bryan County. In addition, water was also reported to be entering several homes in subdivisions around the Richmond Hill area.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59362, 59363, 59364, 54432, 54434, 54438, 59365, 59366, 59367.